Thunderstorm Wind, Sevier
- When
- May 10, 6:30 PM CST
- Where
- Sevier County, 0.9 mi NW of De Queen
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.040, -94.340
Trees were downed across the county.
Scattered showers and thunderstorms developed during the afternoon and evening hours over Northeast Texas, Southwest Arkansas, and portions of Southeast Oklahoma on May 10th, near a residual weak surface boundary draped along the Red River from showers and thunderstorms that had developed earlier in the day over Central and Southern Oklahoma. This boundary and an upper level disturbance moving…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Scattered showers and thunderstorms developed during the afternoon and evening hours over Northeast Texas, Southwest Arkansas, and portions of Southeast Oklahoma on May 10th, near a residual weak surface boundary draped along the Red River from showers and thunderstorms that had developed earlier in the day over Central and Southern Oklahoma. This boundary and an upper level disturbance moving in from the west during peak heating resulting in the development of multiple severe thunderstorms that produced damaging winds and isolated tornadoes. This severe weather outbreak persisted into the early morning hours of May 11th where some flash flooding also occurred across portions of the region from excessive heavy rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 10, 5:54 PM CST, 36 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
654 PM CDT SUN MAY 10 2015
.AVIATION...
MOSTLY VFR ACROSS CWA EARLY THIS EVE...BUT ISOLD CONVECTION
BEGINNING TO INCREASE. SHRA VCNTY KELD...KLFK...AND KGGG
ATTM. MOVMT NWD NEAR 30 KTS. STG TO SVR TSTMS WILL INCREASE FROM
WEST BY AROUND 11/02Z INTO NE TX AND POSSIBLY KTXK AND KSHV. VERY
FQT LTG...LARGE HAIL POSSIBLE IN ROTATING STORMS. ADDITIONAL
STORMS EARLY MONDAY WITH COLD FRONT ENTERING AREA. SFC WINDS SOUTH
5 TO 10 KTS TONIGHT...BECMG W/NW AROUND 5 KTS WITH FRONT./VII/.
&&
.PREV DISCUSSION... /ISSUED 345 PM CDT SUN MAY 10 2015/
DISCUSSION...
AXIS OF DEEP CONVECTION HAS SHIFTED LITTLE...AS EASTWARD
PROGRESSION INTO DRIER AND MORE STABLE AIR HAS BEEN SLOW TO
OCCUR...AND 700 MB FLOW HAS BEEN NEARLY PARALLEL TO ORIENTATION OF
STORMS. THUS...SPC HAS MERGED TO SEPARATE TORNADO WATCHES INTO ONE
ENTITY...IN EFFECT UNTIL 02Z. COLD FRONT STILL JUST EAST OF TX
PANHANDLE...SO SVR THREAT COULD CONTINUE BEYOND THAT. HAVE LEFT IN
SVR MENTION THRU THE OVERNIGHT....AND TSTM DEVELOPMENT SOUTH OF
I-30 STILL EXPECTED DURG THE DAY MONDAY. AFTER THIS...NAM BRINGING
FRONT THRU QUICKER THAN GFS...CLEARLY EVIDENT BY MOS TEMP
DIFFERENCES EXCEEDING 10 DEGREES ON HIGH TEMPS TUESDAY. THE FRONT
ORIENTATIN WILL AFFECT DETAILS OF FCST THROUGHOUT THE
WEEK...HOWEVER...GENERALLY HIGHER POPS SEEN OVER WESTERN...AND
ESPECIALLY SOUTHERN PORTIONS OF CWA FOR MOST OF THE WEEK./VII/.
PREV DISCUSSION... /ISSUED 137 PM CDT SUN MAY 10 2015/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 72 83 61 75 / 80 70 20 30
MLU 72 83 65 78 / 50 70 20 40
DEQ 61 79 59 72 / 80 30 10 10
TXK 68 81 62 73 / 80 40 10 20
ELD 71 81 65 74 / 80 70 20 20
TYR 70 80 61 74 / 70 40 20 30
GGG 72 82 61 74 / 80 70 20 30
LFK 72 83 67 76 / 70 60 40 60
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR ARZ050-051-059>061-
070>073.
LA...NONE.
OK...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR TXZ096-097-108>112.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1124 AM CDT SUN MAY 10 2015 ARZ060-061-070>073-111630- HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION- 1124 AM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS AND SOUTHWEST ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AS THUNDERSTORMS MOVE FROM NORTH TEXAS INTO THE AREA. A SECOND COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO THE AREA THIS EVENING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES COULD LEAD TO FLASH FLOODING. LOCALLY HIGHER AMOUNTS NEAR FOUR OR FIVE INCHES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING THE AFTERNOON MONDAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR. THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND DURING THE OVERNIGHT HOURS. LAZ001>006-010>012-017-018-TXZ126-137-138-149>153-165>167-111630- CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-UNION-DE SOTO-RED RIVER- BIENVILLE-SABINE-NATCHITOCHES-MARION-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1124 AM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA...NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO THE AREA THIS EVENING AND TONIGHT. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES COULD POSSIBLY LEAD TO FLASH FLOODING AT ISOLATED LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING THE AFTERNOON MONDAY. THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND DURING THE OVERNIGHT HOURS. LAZ013-014-019>022-111630- JACKSON-OUACHITA-WINN-GRANT-CALDWELL-LA SALLE- 1124 AM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS WILL BE POSSIBLE LATE THIS EVENING AND DURING THE OVERNIGHT HOURS. HOWEVER...ORGANIZED HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED BY EARLY MONDAY MORNING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. THE SEVERE WEATHER THREAT SHOULD PERSIST THROUGH THE DAYTIME HOURS AND INTO MONDAY EVENING. THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT BUT MAY BE NEEDED BY EARLY MONDAY MORNING. ARZ050-051-059-OKZ077-TXZ096-097-108>112-124-125-136-111630- SEVIER-HOWARD-LITTLE RIVER-MCCURTAIN-RED RIVER-BOWIE-FRANKLIN- TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-SMITH- 1124 AM CDT SUN MAY 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A FLASH FLOOD WATCH IS IN EFFECT UNTIL MONDAY MORNING. SCATTERED TO NUMEROUS THUNDERSTORMS WILL OCCUR THIS AFTERNOON. A FEW OF THESE STORMS MAY BECOME SEVERE. A SECOND COMPLEX OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF A COLD FRONT AND MOVE INTO THE AREA THIS EVENING. DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES WILL BE POSSIBLE. IN ADDITION...RAINFALL AMOUNTS BETWEEN ONE AND THREE INCHES COULD LEAD TO FLASH FLOODING. LOCALLY HIGHER AMOUNTS NEAR FOUR OR FIVE INCHES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO EARLY MONDAY. REDEVELOPMENT WILL BE POSSIBLE AHEAD OF THE FRONT DURING THE DAY MONDAY MAINLY SOUTH OF THE INTERSTATE 30 CORRIDOR. THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH MUCH OF THE WEEK AS THE COLD FRONT BECOMES STATIONARY NEAR THE GULF COAST BY TUESDAY BEFORE LIFTING BACK NORTHWARD ACROSS THE AREA LATE IN THE WEEK. THE THREAT FOR SEVERE WEATHER SHOULD BE MUCH LOWER AFTER MONDAY. HOWEVER...THE PERSISTENT RAIN COMBINED WITH PREVIOUS RAIN EVENTS MAY LEAD TO ADDITIONAL FLOODING OF AREA LAKES AND RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. VII
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
401 PM CDT SUN MAY 10 2015
TXZ125-137-150-102145-
GREGG TX-RUSK TX-UPSHUR TX-
401 PM CDT SUN MAY 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN RUSK...CENTRAL
UPSHUR AND GREGG COUNTIES UNTIL 445 PM CDT...
AT 401 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LIBERTY CITY...OR NEAR KILGORE...MOVING NORTH AT 45 MPH.
WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.
THIS STRONG THUNDERSTORM WILL BE NEAR...
WHITE OAK...GLADEWATER AND CLARKSVILLE CITY AROUND 415 PM CDT.
LONGVIEW...EAST MOUNTAIN AND WEST MOUNTAIN AROUND 420 PM CDT.
GILMER AND DIANA AROUND 430 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE UNION GROVE...LAIRD
HILL...JUDSON...ROLLING MEADOWS AND WARREN CITY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHEASTERN
TEXAS.
LAT...LON 3281 9471 3238 9475 3229 9489 3229 9498
3277 9499
TIME...MOT...LOC 2101Z 190DEG 40KT 3241 9493
06SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 558 PM CDT SUN MAY 10 2015 ARZ070-071-102345- MILLER AR-LAFAYETTE AR- 558 PM CDT SUN MAY 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN MILLER AND CENTRAL LAFAYETTE COUNTIES UNTIL 645 PM CDT... AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF BRADLEY...OR 18 MILES SOUTHWEST OF LEWISVILLE... MOVING NORTH AT 25 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LEWISVILLE...BRADLEY...GARLAND...CANFIELD...PINEY GROVE...SPIRIT LAKE...GIN CITY AND PLEASANT VALLEY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3347 9350 3304 9369 3312 9386 3349 9380 TIME...MOT...LOC 2258Z 195DEG 22KT 3316 9378 15
The Western Arkansas radar (KSRX), 139 km away, was scanning. The volume nearest the first event began at 00:27 UTC.
3 thunderstorm wind, 2 funnel cloud, 1 tornado, 1 flash flood. Local standard time, as filed.
Trees were downed across the county.
A funnel cloud was reported just north of Horatio.
NWS WFO LITTLE ROCK relayed a report of a funnel cloud 6 miles west of the Umpire community.
Two trees were blown down on County Road 35.
A damage survey was completed in Howard County Arkansas and it was determined that the damage was consistent with that of an EF2 tornado. The most extensive damage was located on the southwest side of Nashville at the D&J Mobile Home Park. Five mobile homes were completely destroyed. There were 2 fatalities in this mobile home park and 8 additional injuries. There were 40 to 60 homes suffering minor to moderate damage from the tornado...mainly from fallen trees. Other damage consisted of numerous trees snapped and/or uprooted with power lines downed as well. The Governor of Arkansas was given a tour of the damage areas on the ground and in the air.
A bridge was washed out on Hwy. 234 near Billingsly Corner in the Winthrop community.
An NWS Storm Survey determined that damage was consistent with that of straight line wind gusts. Damage consisted with numerous trees snapped and/or uprooted from near Millwood Lake to near the community of Saratoga. Some structures also suffered damage mostly from fallen trees.
As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.
| Event | Date | Age | Sex | Where | Kind |
|---|---|---|---|---|---|
| Tornado, Howard | 2015-05-10 | 28 | Male | Mobile/Trailer Home | Direct |
| Tornado, Howard | 2015-05-10 | 29 | Female | Mobile/Trailer Home | Direct |
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2015Every state in 2015This day in weather historyThe tornado archive for Arkansas, 2015Warnings in Arkansas, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 566737, 566739, 566741, 566743, 566748, 566769, 566777.